Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 254, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 9, 2011, 6:26 PM CDT for Pike County, Ralls County, Missouri; Pike County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 9, 2011, 6:56 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Pike County, IL, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
738
WUUS53 KLSX 092326
SVRLSX
ILC149-MOC163-173-100015-
/O.NEW.KLSX.SV.W.0254.110609T2326Z-110610T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
NORTHEASTERN PIKE COUNTY IN NORTHEAST MISSOURI...
NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 715 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR HANNIBAL...AND MOVING EAST AT 20 MPH.
THERE HAVE BEEN NUMEROUS REPORTS OF UP TO PING PONG SIZE HAIL AND
LARGE TREES BEING BLOWN DOWN NEAR RENSSELAER AND HANNIBAL WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LOUISIANA...BARRY...ATLAS...PIKE...ILASCO...SAVERTON...HULL...
KINDERHOOK...ASHBURN...NEW CANTON...EL DARA AND ROCKPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3972 9085 3940 9103 3958 9150 3969 9138
3969 9131 3972 9135
TIME...MOT...LOC 2321Z 288DEG 19KT 3964 9134
WIND...HAIL 70MPH 1.50IN
$$
BRITT2 follow-up statements
116
WWUS53 KLSX 092342
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT THU JUN 9 2011
ILC149-MOC163-173-100015-
/O.CON.KLSX.SV.W.0254.000000T0000Z-110610T0015Z/
PIKE IL-PIKE MO-RALLS MO-
642 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN PIKE
COUNTY IN WEST CENTRAL ILLINOIS...AND NORTHEASTERN RALLS AND
NORTHEASTERN PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 715 PM CDT...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES EAST OF NEW LONDON...OR 10 MILES SOUTHEAST OF HANNIBAL...MOVING
EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LOUISIANA...BARRY...PIKE...ATLAS...KINDERHOOK...ASHBURN...NEW
CANTON...EL DARA AND ROCKPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3972 9085 3940 9103 3956 9145 3969 9138
3969 9131 3972 9135
TIME...MOT...LOC 2341Z 288DEG 19KT 3961 9121
WIND...HAIL 70MPH 1.00IN
$$
BRITT418
WWUS53 KLSX 092356
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT THU JUN 9 2011
ILC149-MOC163-173-100006-
/O.CAN.KLSX.SV.W.0254.000000T0000Z-110610T0015Z/
PIKE IL-PIKE MO-RALLS MO-
656 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY IN WEST
CENTRAL ILLINOIS...AND NORTHEASTERN RALLS AND NORTH CENTRAL PIKE
COUNTIES IN NORTHEAST MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 3972 9085 3940 9103 3956 9145 3969 9138
3969 9131 3972 9135
TIME...MOT...LOC 2356Z 288DEG 19KT 3959 9111
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:25 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 9, 6:25 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 625 PM CDT THU JUN 9 2011 .DISCUSSION... /237 PM CDT THU JUN 9 2011/ FCST FOCUS WILL REMAIN TSRA CHANCE THRU THE WEEKEND. OUTFLOW FROM THIS MORNINGS CONVECTION SEEMS TO HAVE WASHED OUT WITH LITTLE MORE THAN SOME CU TO DETERMINE THE LOCATION...EXCEPT FOR THE WRN PORTIONS OF THE OF THE OUTFLOW WHERE SELY WINDS N OF THE BOUNDARY ARE HELPING WITH LOW LEVEL CONVERGENCE. BELIEVE THIS WILL BE THE FOCUS FOR SOME TSRA DEVELOPMENT THIS EVENING. TSRA ACTIVITY SHUD LIFT NWD TONIGHT AS THE UPR LOW APPROACHES WITH THE SFC CYCLONE DEEPENING AND WRMFNT LIFTING NWD AS WELL. WILL KEEP BULK OF THE POPS ACROSS NRN PORTIONS OF THE CWA WITH SOME CHANCES INTO CNTL MO. THE SFC LOW CURRENTLY OVER S CNTL KS WILL MOVE NEWD WITH ADJACENT CDFNT GRADUALLY MOVING SWD THRU THE CWA SOMETIME FRI. MDLS INDICATE ANOTHER SFC LOW WILL MOVE ALONG THIS FNT ON SAT...EVENTUALLY PUSHING THE FNT S OF THE CWA BY SAT EVENING. THIS SHUD ALLOW FOR A COOLER WEEKEND AS THE SFC RIDGE SETTLES INTO THE AREA. A WRMFNT WILL QUICKLY LIFT NWD SAT NIGHT INTO SUN AS A S/W ROUNDS THE TOP OF THE UPR RIDGE. THIS S/W SEEMS TO BE SOMEWHAT CONVECTIVE INDUCED AND CONFIDENCE ON THIS FEATURE IS SOMEWHAT LOW BECAUSE OF THAT. HOWEVER...WITH GOOD MDL CONSENSUS...IS DIFFICULT TO RULE OUT. FOR THE EXTD...MDLS CONTINUE TO BE IN GOOD AGREEMENT WITH PLACEMENT OF LARGE SCALE FEATURES. AMOUNT OF TSRA DEVELOPMENT IS DIFFERENT BETWEEN THE ECMWF AND GFS...WITH THE GEM HAVING VERY LITTLE IN THE WAY OF TSRA WITH FNTS. TRIED TO TAKE A BLEND OF MDLS FOR THE EXTD...WHICH MAKES IT DIFFICULT TO FIND A COMPLETELY DRY PERIOD WITH THE NUMBERS OF SYSTEMS POTENTIALLY AFFECTING THE AREA. THE BULK OF THE POPS ARE DUE TO DIFFERENCES IN TIMING OF SYSTEMS. NEXT WEEKS SHUD START OFF RATHER COOL...BUT TEMPS SHUD QUICKLY MODERATE. TRENDED TWD THE WARMER MOS AS ANY BREAKS IN CLOUDS SHUD ALLOW TEMPS TO QUICKLY JUMP. TILLY && .AVIATION... /625 PM CDT THU JUN 9 2011/ VFR CONDITIONS WILL PREVAIL AREAWIDE THRU MUCH OF THE VALID TAF PERIOD. EFFECTIVE FRONT HAS SETUP ALONG THE OLD OUTFLOW BOUNDARY OVER NRN MO AND CNTRL IL AND WILL BE THE PRIMARY FOCUS FOR NEW TSRA DEVELOPMENT. THERE ARE OTHER ILL DEFINED OUTFLOW BOUNDARIES OVER THE FA...BUT NOT EXPECTING THESE TO FIRE OFF STORMS WITH CU FIELDS DISSIPATING. THEREFORE...WILL RESTRICT PCPN CHCS TO JUST KUIN UNTIL MID FRIDAY AFTN...WHEN A MORE NE-SW ORIENTED CDFNT WILL BEGIN ITS SLOW SWEEP THRU THE FA. TSRA SHOULD HOLD OFF ON GETTING IN THE STL METRO AREA UNTIL FRIDAY EVENING...ALTHOUGH CANNOT FULLY RULE OUT A RENEGADE CELL OR TWO THAT DEVELOPS OUT AHEAD OF THE MAIN LINE. BUT FEEL PROB IS TOO LO TO INCLUDE IN TAF. SFC WNDS THAT ARE EITHER LGT/VRBL OR MAINLY SOME SELY DIRECTION WILL BECOME S...THEN SW AS FRONT PUSHES TO THE N OF THE AREA. SPECIFICS FOR KSTL...VFR CONDITIONS WILL PREVAIL THRU THE VALID TAF PERIOD. SFC WNDS ARE HARD TO GAGE THIS EVENING AS EFFECTIVE FRONT APPROACHES FROM THE N...BUT WILL BE LIGHT EITHER WAY. BELIEVE THIS BOUNDARY WILL STAY TO THE N OF THE AIRPORT BUT WILL NEED TO MONITOR CLOSELY AS IT MAY SPARK SOME TSRA THIS EVENING IF IT GETS TOO CLOSE. OTHERWISE...LOOK FOR DRY WX UNTIL FRIDAY EVENING ALTHOUGH ISOLD TSRA MAY OCCUR FRIDAY AFTN WELL OUT AHEAD OF MAIN CDFNT...BUT PROB TOO LO TO MENTION. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 9, 4:00 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT THU JUN 9 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 400 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...GENERALLY ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THE STORMS COULD BE SEVERE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA FOR THURSDAY THROUGH MONDAY. SOME OF THESE STORMS COULD BE SEVERE ON FRIDAY AND FRIDAY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ARE ASKED TO REPORT ANY OBSERVED SEVERE WEATHER. TILLY
In the hours before
Local storm report, Jun 9, 6:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 1 SSW HANNIBAL 39.70N 91.39W
06/09/2011 E0.88 INCH MARION MO TRAINED SPOTTER
AT HUCKLEBERRY PARK.
&&
BYRDLocal storm report, Jun 9, 6:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 3 SW HANNIBAL 39.68N 91.42W
06/09/2011 E1.00 INCH RALLS MO TRAINED SPOTTER
&&
DYELocal storm report, Jun 9, 6:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 1 NW HANNIBAL 39.71N 91.39W
06/09/2011 M1.00 INCH MARION MO TRAINED SPOTTER
AT THE INTERSECTION OF U.S. HIGHWAY 61 AND WEST ELY
ROAD.
&&
BYRDLocal storm report, Jun 9, 6:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST 3 SW HANNIBAL 39.68N 91.42W
06/09/2011 E60 MPH RALLS MO TRAINED SPOTTER
RELAYED BY MARION COUNTY 991 CALL CENTER.
&&
GOSSELINLocal storm report, Jun 9, 6:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
623 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 2 N NEW LONDON 39.61N 91.40W
06/09/2011 E80 MPH RALLS MO TRAINED SPOTTER
ESTIMATED 70 TO 80 MPH WINDS.
&&
BYRDLocal storm report, Jun 9, 6:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST HANNIBAL 39.71N 91.38W
06/09/2011 E70 MPH MARION MO TRAINED SPOTTER
ESTIMATED 70 MPH WIND JUST SOUTH OF HANNIBAL MISSOURI
NEAR HIGHWAY 61. 2 FOOT DIAMETER TREE UPROOTED.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:41 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 64 min |
| Jun 9, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 39 min |
| Jun 9, 4:36 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 39 min |
| Jun 9, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 51 min |
| Jun 9, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.